December  2015, 10(4): 749-785. doi: 10.3934/nhm.2015.10.749

Analysis of a system of nonlocal conservation laws for multi-commodity flow on networks

1. 

Friedrich-Alexander-Universität Erlangen-Nürnberg (FAU), Department Mathematik, Chair of Applied Mathematics 2, Cauerstraße 11, 91058 Erlangen, Germany, Germany, Germany

2. 

School of Mathematical Sciences and Shanghai Key Laboratory for Contemporary Applied Mathematics, Fudan University, Shanghai 200433, China

Received  October 2014 Revised  May 2015 Published  October 2015

We consider a system of scalar nonlocal conservation laws on networks that model a highly re-entrant multi-commodity manufacturing system as encountered in semi-conductor production. Every single commodity is modeled by a nonlocal conservation law, and the corresponding PDEs are coupled via a collective load, the work in progress. We illustrate the dynamics for two commodities. In the applications, directed acyclic networks naturally occur, therefore this type of networks is considered. On every edge of the network we have a system of coupled conservation laws with nonlocal velocity. At the junctions the right hand side boundary data of the foregoing edges is passed as left hand side boundary data to the following edges and PDEs. For distributing junctions, where we have more than one outgoing edge, we impose time dependent distribution functions that guarantee conservation of mass. We provide results of regularity, existence and well-posedness of the multi-commodity network model for $L^{p}$-, $BV$- and $W^{1,p}$-data. Moreover, we define an $L^{2}$-tracking type objective and show the existence of minimizers that solve the corresponding optimal control problem.
Citation: Martin Gugat, Alexander Keimer, Günter Leugering, Zhiqiang Wang. Analysis of a system of nonlocal conservation laws for multi-commodity flow on networks. Networks & Heterogeneous Media, 2015, 10 (4) : 749-785. doi: 10.3934/nhm.2015.10.749
References:
[1]

R. A. Adams and J. J. Fournier, Sobolev Spaces, vol. 140 of Pure and Applied Mathematics (Amsterdam),, 2nd edition, (2003).   Google Scholar

[2]

A. Aggarwal, R. M. Colombo and P. Goatin, Nonlocal systems of conservation laws in several space dimensions,, SIAM Journal on Numerical Analysis, 53 (2015), 963.  doi: 10.1137/140975255.  Google Scholar

[3]

L. Ambrosio, N. Fusco and D. Pallara, Functions Of Bounded Variation And Free Discontinuity Problems,, Oxford Mathematical Monographs, (2000).   Google Scholar

[4]

D. Armbruster, P. Degond and C. Ringhofer, A model for the dynamics of large queuing networks and supply chains,, SIAM J. Appl. Math., 66 (2006), 896.  doi: 10.1137/040604625.  Google Scholar

[5]

D. Armbruster, D. E. Marthaler, C. A. Ringhofer, K. G. Kempf and T.-C. Jo, A continuum model for a re-entrant factory,, Operations Research, 54 (2006), 933.  doi: 10.1287/opre.1060.0321.  Google Scholar

[6]

A. A. Assad, Multicommodity network flows - a survey,, Networks, 8 (1978), 37.  doi: 10.1002/net.3230080107.  Google Scholar

[7]

H. Attouch, G. Buttazzo and G. Michaille, Variational Analysis in Sobolev and BV Spaces, vol. 6 of MPS/SIAM Series on Optimization,, Society for Industrial and Applied Mathematics (SIAM), (2006).  doi: 10.1137/1.9781611973488.  Google Scholar

[8]

S. Blandin and P. Goatin, Well-posedness of a conservation law with non-local flux arising in traffic flow modeling,, Numerische Mathematik, (2015), 1.  doi: 10.1007/s00211-015-0717-6.  Google Scholar

[9]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations,, Universitext, (2011).  doi: 10.1007/978-0-387-70914-7.  Google Scholar

[10]

R. M. Colombo, M. Herty and M. Mercier, Control of the continuity equation with a non local flow,, ESAIM Control Optim. Calc. Var., 17 (2011), 353.  doi: 10.1051/cocv/2010007.  Google Scholar

[11]

J.-M. Coron, M. Kawski and Z. Wang, Analysis of a conservation law modeling a highly re-entrant manufacturing system,, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 1337.  doi: 10.3934/dcdsb.2010.14.1337.  Google Scholar

[12]

L. R. Ford Jr. and D. R. Fulkerson, Flows in Networks,, Princeton Landmarks in Mathematics, (1962).   Google Scholar

[13]

A. Freno and E. Trentin, Hybrid Random Fields: A Scalable Approach to Structure and Parameter Learning in Probabilistic Graphical Models,, Intelligent Systems Reference Library, (2011).  doi: 10.1007/978-3-642-20308-4.  Google Scholar

[14]

E. Giusti, Minimal Surfaces and Functions of Bounded Variation, Vol. 80 of Monographs in Mathematics,, Birkhäuser Boston, (1984).  doi: 10.1007/978-1-4684-9486-0.  Google Scholar

[15]

M. Gröschel, A. Keimer, G. Leugering and Z. Wang, Regularity theory and adjoint based optimality conditions for a nonlinear transport equation with nonlocal velocity,, SIAM J. Control Optim., 52 (2014), 2141.  doi: 10.1137/120873832.  Google Scholar

[16]

M. Gugat, F. M. Hante, M. Hirsch-Dick and G. Leugering, Stationary states in gas networks,, Networks and Heterogeneous Media, 10 (2015), 295.  doi: 10.3934/nhm.2015.10.295.  Google Scholar

[17]

M. Gugat, M. Herty, A. Klar and G. Leugering, Optimal control for traffic flow networks,, Journal of Optimization Theory and Applications, 126 (2005), 589.  doi: 10.1007/s10957-005-5499-z.  Google Scholar

[18]

M. Gugat, M. Herty, A. Klar, G. Leugering and V. Schleper, Well-posedness of networked hyperbolic systems of balance laws,, in Constrained optimization and optimal control for partial differential equations, (2012), 123.  doi: 10.1007/978-3-0348-0133-1_7.  Google Scholar

[19]

J. L. Kennington, A survey of linear cost multicommodity network flows,, Operations Res., 26 (1978), 209.  doi: 10.1287/opre.26.2.209.  Google Scholar

[20]

M. La Marca, D. Armbruster, M. Herty and C. Ringhofer, Control of continuum models of production systems,, IEEE Trans. Automat. Contr., 55 (2010), 2511.  doi: 10.1109/TAC.2010.2046925.  Google Scholar

[21]

G. Leoni, A First Course in Sobolev Spaces, vol. 105 of Graduate Studies in Mathematics,, American Mathematical Society, (2009).  doi: 10.1090/gsm/105.  Google Scholar

[22]

J. Simon, Compact sets in the space $L^p(0,T;B)$,, Ann. Mat. Pura Appl. (4), 146 (1987), 65.  doi: 10.1007/BF01762360.  Google Scholar

[23]

D. W. Stroock, Essentials of Integration Theory for Analysis, vol. 262,, Springer, (2011).  doi: 10.1007/978-1-4614-1135-2.  Google Scholar

[24]

W. W.-Y. Wong, Compactness in $L^{2}$, 2013, Personal Communication.,, , ().   Google Scholar

[25]

J. J. Yeh, Lectures On Real Analysis,, World Scientific Publishing Co. Inc., (2000).  doi: 10.1142/9789812799531_0003.  Google Scholar

show all references

References:
[1]

R. A. Adams and J. J. Fournier, Sobolev Spaces, vol. 140 of Pure and Applied Mathematics (Amsterdam),, 2nd edition, (2003).   Google Scholar

[2]

A. Aggarwal, R. M. Colombo and P. Goatin, Nonlocal systems of conservation laws in several space dimensions,, SIAM Journal on Numerical Analysis, 53 (2015), 963.  doi: 10.1137/140975255.  Google Scholar

[3]

L. Ambrosio, N. Fusco and D. Pallara, Functions Of Bounded Variation And Free Discontinuity Problems,, Oxford Mathematical Monographs, (2000).   Google Scholar

[4]

D. Armbruster, P. Degond and C. Ringhofer, A model for the dynamics of large queuing networks and supply chains,, SIAM J. Appl. Math., 66 (2006), 896.  doi: 10.1137/040604625.  Google Scholar

[5]

D. Armbruster, D. E. Marthaler, C. A. Ringhofer, K. G. Kempf and T.-C. Jo, A continuum model for a re-entrant factory,, Operations Research, 54 (2006), 933.  doi: 10.1287/opre.1060.0321.  Google Scholar

[6]

A. A. Assad, Multicommodity network flows - a survey,, Networks, 8 (1978), 37.  doi: 10.1002/net.3230080107.  Google Scholar

[7]

H. Attouch, G. Buttazzo and G. Michaille, Variational Analysis in Sobolev and BV Spaces, vol. 6 of MPS/SIAM Series on Optimization,, Society for Industrial and Applied Mathematics (SIAM), (2006).  doi: 10.1137/1.9781611973488.  Google Scholar

[8]

S. Blandin and P. Goatin, Well-posedness of a conservation law with non-local flux arising in traffic flow modeling,, Numerische Mathematik, (2015), 1.  doi: 10.1007/s00211-015-0717-6.  Google Scholar

[9]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations,, Universitext, (2011).  doi: 10.1007/978-0-387-70914-7.  Google Scholar

[10]

R. M. Colombo, M. Herty and M. Mercier, Control of the continuity equation with a non local flow,, ESAIM Control Optim. Calc. Var., 17 (2011), 353.  doi: 10.1051/cocv/2010007.  Google Scholar

[11]

J.-M. Coron, M. Kawski and Z. Wang, Analysis of a conservation law modeling a highly re-entrant manufacturing system,, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 1337.  doi: 10.3934/dcdsb.2010.14.1337.  Google Scholar

[12]

L. R. Ford Jr. and D. R. Fulkerson, Flows in Networks,, Princeton Landmarks in Mathematics, (1962).   Google Scholar

[13]

A. Freno and E. Trentin, Hybrid Random Fields: A Scalable Approach to Structure and Parameter Learning in Probabilistic Graphical Models,, Intelligent Systems Reference Library, (2011).  doi: 10.1007/978-3-642-20308-4.  Google Scholar

[14]

E. Giusti, Minimal Surfaces and Functions of Bounded Variation, Vol. 80 of Monographs in Mathematics,, Birkhäuser Boston, (1984).  doi: 10.1007/978-1-4684-9486-0.  Google Scholar

[15]

M. Gröschel, A. Keimer, G. Leugering and Z. Wang, Regularity theory and adjoint based optimality conditions for a nonlinear transport equation with nonlocal velocity,, SIAM J. Control Optim., 52 (2014), 2141.  doi: 10.1137/120873832.  Google Scholar

[16]

M. Gugat, F. M. Hante, M. Hirsch-Dick and G. Leugering, Stationary states in gas networks,, Networks and Heterogeneous Media, 10 (2015), 295.  doi: 10.3934/nhm.2015.10.295.  Google Scholar

[17]

M. Gugat, M. Herty, A. Klar and G. Leugering, Optimal control for traffic flow networks,, Journal of Optimization Theory and Applications, 126 (2005), 589.  doi: 10.1007/s10957-005-5499-z.  Google Scholar

[18]

M. Gugat, M. Herty, A. Klar, G. Leugering and V. Schleper, Well-posedness of networked hyperbolic systems of balance laws,, in Constrained optimization and optimal control for partial differential equations, (2012), 123.  doi: 10.1007/978-3-0348-0133-1_7.  Google Scholar

[19]

J. L. Kennington, A survey of linear cost multicommodity network flows,, Operations Res., 26 (1978), 209.  doi: 10.1287/opre.26.2.209.  Google Scholar

[20]

M. La Marca, D. Armbruster, M. Herty and C. Ringhofer, Control of continuum models of production systems,, IEEE Trans. Automat. Contr., 55 (2010), 2511.  doi: 10.1109/TAC.2010.2046925.  Google Scholar

[21]

G. Leoni, A First Course in Sobolev Spaces, vol. 105 of Graduate Studies in Mathematics,, American Mathematical Society, (2009).  doi: 10.1090/gsm/105.  Google Scholar

[22]

J. Simon, Compact sets in the space $L^p(0,T;B)$,, Ann. Mat. Pura Appl. (4), 146 (1987), 65.  doi: 10.1007/BF01762360.  Google Scholar

[23]

D. W. Stroock, Essentials of Integration Theory for Analysis, vol. 262,, Springer, (2011).  doi: 10.1007/978-1-4614-1135-2.  Google Scholar

[24]

W. W.-Y. Wong, Compactness in $L^{2}$, 2013, Personal Communication.,, , ().   Google Scholar

[25]

J. J. Yeh, Lectures On Real Analysis,, World Scientific Publishing Co. Inc., (2000).  doi: 10.1142/9789812799531_0003.  Google Scholar

[1]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[2]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[3]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[4]

Juan Manuel Pastor, Javier García-Algarra, Javier Galeano, José María Iriondo, José J. Ramasco. A simple and bounded model of population dynamics for mutualistic networks. Networks & Heterogeneous Media, 2015, 10 (1) : 53-70. doi: 10.3934/nhm.2015.10.53

[5]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[6]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[7]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[8]

Juan Manuel Pastor, Javier García-Algarra, José M. Iriondo, José J. Ramasco, Javier Galeano. Dragging in mutualistic networks. Networks & Heterogeneous Media, 2015, 10 (1) : 37-52. doi: 10.3934/nhm.2015.10.37

[9]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[10]

Martin Bohner, Sabrina Streipert. Optimal harvesting policy for the Beverton--Holt model. Mathematical Biosciences & Engineering, 2016, 13 (4) : 673-695. doi: 10.3934/mbe.2016014

[11]

Guirong Jiang, Qishao Lu. The dynamics of a Prey-Predator model with impulsive state feedback control. Discrete & Continuous Dynamical Systems - B, 2006, 6 (6) : 1301-1320. doi: 10.3934/dcdsb.2006.6.1301

[12]

A. K. Misra, Anupama Sharma, Jia Li. A mathematical model for control of vector borne diseases through media campaigns. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1909-1927. doi: 10.3934/dcdsb.2013.18.1909

[13]

Alessandro Gondolo, Fernando Guevara Vasquez. Characterization and synthesis of Rayleigh damped elastodynamic networks. Networks & Heterogeneous Media, 2014, 9 (2) : 299-314. doi: 10.3934/nhm.2014.9.299

[14]

Yves Dumont, Frederic Chiroleu. Vector control for the Chikungunya disease. Mathematical Biosciences & Engineering, 2010, 7 (2) : 313-345. doi: 10.3934/mbe.2010.7.313

[15]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[16]

Xingchun Wang, Yongjin Wang. Variance-optimal hedging for target volatility options. Journal of Industrial & Management Optimization, 2014, 10 (1) : 207-218. doi: 10.3934/jimo.2014.10.207

[17]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[18]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[19]

Andrea Cianchi, Adele Ferone. Improving sharp Sobolev type inequalities by optimal remainder gradient norms. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1363-1386. doi: 10.3934/cpaa.2012.11.1363

[20]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

2019 Impact Factor: 1.053

Metrics

  • PDF downloads (44)
  • HTML views (0)
  • Cited by (14)

[Back to Top]